Alert archive / Illinois / Frost Advisories in 2019
Frost Advisory 4, NWS Lincoln, IL
NWS Lincoln, IL issued this frost advisory at Oct 13, 2019, 2:27 PM CDT for 27 counties in Illinois. It took effect at Oct 14, 2019, 4:00 AM CDT. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Oct 13, 2019, 2:27 PM CDT (19:27 UTC)
- In effect from
- Oct 14, 2019, 4:00 AM CDT
- Expired
- Oct 14, 2019, 8:00 AM CDT
- In force
- 4 hr
- Issued by
- NWS Lincoln, IL
All 27 counties
Cass County, IL, Champaign County, IL, Christian County, IL, Coles County, IL, DeWitt County, IL, Douglas County, IL, Edgar County, IL, Fulton County, IL, Knox County, IL, Logan County, IL, Macon County, IL, Marshall County, IL, Mason County, IL, McLean County, IL, Menard County, IL, Morgan County, IL, Moultrie County, IL, Peoria County, IL, Piatt County, IL, Sangamon County, IL, Schuyler County, IL, Scott County, IL, Shelby County, IL, Stark County, IL, Tazewell County, IL, Vermilion County, IL, Woodford County, IL
The radar
The Lincoln radar (KILX), 5 km from the middle of the area, began a volume at 19:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 7.5 hours before the alert went out and 57 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1884 m above ground
- 0-6 km bulk shear
- 75 kt
- 0-1 km storm-relative helicity
- 52 m²/s²
- 0-3 km storm-relative helicity
- 120 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
105 WWUS73 KILX 131927 NPWILX URGENT - WEATHER MESSAGE National Weather Service Lincoln IL 227 PM CDT Sun Oct 13 2019 ILZ027>031-036>038-040>057-061-140330- /O.NEW.KILX.FR.Y.0004.191014T0900Z-191014T1300Z/ Knox-Stark-Peoria-Marshall-Woodford-Fulton-Tazewell-McLean- Schuyler-Mason-Logan-De Witt-Piatt-Champaign-Vermilion-Cass- Menard-Scott-Morgan-Sangamon-Christian-Macon-Moultrie-Douglas- Coles-Edgar-Shelby- Including the cities of Galesburg, Toulon, Peoria, Lacon, Eureka, Canton, Pekin, Bloomington, Normal, Rushville, Havana, Lincoln, Clinton, Monticello, Champaign, Urbana, Danville, Beardstown, Petersburg, Winchester, Jacksonville, Springfield, Taylorville, Decatur, Sullivan, Tuscola, Charleston, Mattoon, Paris, and Shelbyville 227 PM CDT Sun Oct 13 2019 ...FROST ADVISORY IN EFFECT FROM 4 AM TO 8 AM CDT MONDAY... * WHAT...Temperatures in the low to mid 30s will result in frost formation. * WHERE...Portions of central, east central and west central Illinois. * WHEN...From 4 AM to 8 AM CDT Monday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$
2 follow-up statements
516 WWUS73 KILX 140211 NPWILX URGENT - WEATHER MESSAGE National Weather Service Lincoln IL 911 PM CDT Sun Oct 13 2019 ILZ027>031-036>038-040>057-061-141300- /O.CON.KILX.FR.Y.0004.191014T0900Z-191014T1300Z/ Knox-Stark-Peoria-Marshall-Woodford-Fulton-Tazewell-McLean- Schuyler-Mason-Logan-De Witt-Piatt-Champaign-Vermilion-Cass- Menard-Scott-Morgan-Sangamon-Christian-Macon-Moultrie-Douglas- Coles-Edgar-Shelby- Including the cities of Galesburg, Toulon, Peoria, Lacon, Eureka, Canton, Pekin, Bloomington, Normal, Rushville, Havana, Lincoln, Clinton, Monticello, Champaign, Urbana, Danville, Beardstown, Petersburg, Winchester, Jacksonville, Springfield, Taylorville, Decatur, Sullivan, Tuscola, Charleston, Mattoon, Paris, and Shelbyville 911 PM CDT Sun Oct 13 2019 ...FROST ADVISORY REMAINS IN EFFECT FROM 4 AM TO 8 AM CDT MONDAY... * WHAT...Temperatures in the low to mid 30s will result in frost formation. * WHERE...Portions of central, east central and west central Illinois. * WHEN...From 4 AM to 8 AM CDT Monday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$
670 WWUS73 KILX 141257 NPWILX URGENT - WEATHER MESSAGE National Weather Service Lincoln IL 757 AM CDT Mon Oct 14 2019 ILZ027>031-036>038-040>057-061-141400- /O.EXP.KILX.FR.Y.0004.000000T0000Z-191014T1300Z/ Knox-Stark-Peoria-Marshall-Woodford-Fulton-Tazewell-McLean- Schuyler-Mason-Logan-De Witt-Piatt-Champaign-Vermilion-Cass- Menard-Scott-Morgan-Sangamon-Christian-Macon-Moultrie-Douglas- Coles-Edgar-Shelby- Including the cities of Galesburg, Toulon, Peoria, Lacon, Eureka, Canton, Pekin, Bloomington, Normal, Rushville, Havana, Lincoln, Clinton, Monticello, Champaign, Urbana, Danville, Beardstown, Petersburg, Winchester, Jacksonville, Springfield, Taylorville, Decatur, Sullivan, Tuscola, Charleston, Mattoon, Paris, and Shelbyville 757 AM CDT Mon Oct 14 2019 ...FROST ADVISORY WILL EXPIRE AT 8 AM CDT THIS MORNING... Temperatures have begun to rise now that sunrise has passed, and the frost threat is ending.. $$ Geelhart
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this frost advisory went out at Oct 13, 2:24 PM CDT, 3 minutes earlier.
Area forecast discussion, Oct 13, 2:24 PM CDT, 3 minutes before
Area Forecast Discussion National Weather Service Lincoln IL 224 PM CDT Sun Oct 13 2019 .SYNOPSIS... Issued at 216 PM CDT Sun Oct 13 2019 High pressure will build from the central Plains across the mid Mississippi Valley tonight into Monday. Winds will diminish and fair weather will continue as a result across central Illinois. Temperatures will fall into the 30s overnight, and many areas north of I-70 may see frost Monday morning. Temperatures will warm back into the 60s on Monday under sunny skies. The next chance for precip will be on Tuesday as an area of low pressure moves across the region. && .SHORT TERM...(This evening through Monday) ISSUED AT 216 PM CDT Sun Oct 13 2019 Slow moving areas of low pressure is centered over Ontario this afternoon while a ridge of high pressure stretches from the northern Plains into the lower Mississippi Valley. A tight pressure gradient is in place between these features, including over central Illinois resulting in gusty winds. 925mb winds into the low to mid 20 kt range should be able to mix down to the surface through early evening, then decoupling around sunset should allow gusty winds to subside through the remainder of the night. In addition, the gradient will relax as the high shifts east across the mid Mississippi Valley overnight in Monday morning. Weakening winds in combination with already clear skies should set the stage for favorable radiational cooling overnight. Temperatures are expected to drop into the low 30s northwest of the Ohio River valley with upper 30s expected southeast of I-70. Mid 30s are likely for much of the remainder of central Illinois. Frost will be possible overnight for much of central Illinois, and a Frost Advisory will be hoisted mainly for counties north of the I-70 corridor for late tonight into Monday Morning. High pressure will build across central Illinois on Monday resulting in another day of sunny skies. Winds will be lighter closer to the ridge axis and temperatures should be a degree or two warmer than today. && .LONG TERM...(Monday night through Sunday) ISSUED AT 216 PM CDT Sun Oct 13 2019 A clipper like system will dig from the northern Great Plains into the Upper Midwest Monday night into Tuesday. Warm advection wing of this system will overspread portions of central Illinois late Monday night into Tuesday morning resulting in some rain chances. Initially dry soundings don't begin to saturate west of the I-55 corridor until late Monday night, so have confined PoPs to the western CWA through daybreak. Temperatures are expected to top out in the upper 60s to 70s across the forecast area, but could fall during the day in some western locations depending on timing of the trailing cold front. The cold front will sweep across central Illinois through the day Tuesday bringing an additional chance for showers and thunderstorms to the remainder of the forecast area. Strong cold advection will drive steepening low level lapse rates in the wake of the front and a strong high building across the central Great Plains will result in breezy conditions again Tuesday night into Wednesday. Soundings show top of the channel winds of just over 30 kts which partially mix down to the surface. Temperatures are only expected to top out in the 50s on Wednesday, and fall back into the mid 30s area wide Wednesday night. Besides lingering breezy conditions on Wednesday, fair weather and a gradual warming trend is expected through the latter half of the week as high pressure gradually translates east across the region. 70s should return Friday through the weekend as southwest flow returns behind the ridge late in the week. The overall pattern is progged to become more amplified again late in the weekend into early next week and a deep low will gather strength over the central Plains as a result. This low is progged to lift into the western Great Lakes by early next week bringing the potential for heavy rain to central Illinois along a trailing cold front. && .AVIATION...(For the 18Z TAFS through 18Z Monday afternoon) Issued at 1207 PM CDT Sun Oct 13 2019 Overall benign weather will continue across the central Illinois terminals through Monday. Main forecast concern will be breezy winds during the day today. Guidance continues to indicate southwest winds gusting into the low to mid 20 kt range this afternoon and early evening, with a few sporadic gusts near 30 kt possible. Wind will drop off with sunset this evening and overnight while high pressure also builds across the region. Winds should be lighter, at or below 10 kt most of the day Monday, but still out of the southwest. && .ILX WATCHES/WARNINGS/ADVISORIES... Frost Advisory from 4 AM to 8 AM CDT Monday for ILZ027>031- 036>038-040>057-061. && SYNOPSIS...Deubelbeiss SHORT TERM...Deubelbeiss LONG TERM...Deubelbeiss AVIATION...Deubelbeiss
Hazardous weather outlook, Oct 13, 11:34 AM CDT, 2 hours 53 minutes before
Hazardous Weather Outlook National Weather Service Lincoln IL 1134 AM CDT Sun Oct 13 2019 ILZ027>031-036>038-040>048-053-055-057-141100- Cass-Champaign-De Witt-Douglas-Edgar-Fulton-Knox-Logan-Macon- Marshall-Mason-McLean-Menard-Peoria-Piatt-Schuyler-Stark-Tazewell- Vermilion-Woodford- 1134 AM CDT Sun Oct 13 2019 This Hazardous Weather Outlook is for portions of central Illinois, east central Illinois and west central Illinois. .DAY ONE...THIS AFTERNOON AND TONIGHT... Patchy frost is possible across the area after midnight. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... Isolated thunderstorms are possible Tuesday, though severe weather is not expected. Flooding on the Illinois River from Havana to Beardstown will last through the upcoming week. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated through tonight. ILZ049>052-054-056-061>063-066>068-071>073-141100- Christian-Clark-Clay-Coles-Crawford-Cumberland-Effingham-Jasper- Lawrence-Morgan-Moultrie-Richland-Sangamon-Scott-Shelby- 1134 AM CDT Sun Oct 13 2019 This Hazardous Weather Outlook is for portions of central Illinois, east central Illinois, southeast Illinois and west central Illinois. .DAY ONE...THIS AFTERNOON AND TONIGHT... No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... Isolated thunderstorms are possible Tuesday, though severe weather is not expected. Flooding on the Illinois River from Havana to Beardstown will last through the upcoming week. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated through tonight. 37
Nearby
Frost Advisories in Illinois, 2019Every frost advisory in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.